hrvatski jezikClear Cookie - decide language by browser settings

Robustness and assortativity for diffusion-like processes in scale-free networks

D'Agostino, Gregorio; Scala, Antonio; Zlatić, Vinko; Caldarelli, Guido (2012) Robustness and assortativity for diffusion-like processes in scale-free networks. EPL, 97 (6). 68006-1-68006-5. ISSN 0295-5075

[img]
Preview
PDF - Accepted Version
Download (384kB) | Preview

Abstract

By analysing the diffusive dynamics of epidemics and of distress in complex networks, we study the effect of the assortativity on the robustness of the networks. We first determine by spectral analysis the thresholds above which epidemics/failures can spread ; we then calculate the slowest diffusional times. Our results shows that disassortative networks exhibit a higher epidemiological threshold and are therefore easier to immunize, while in assortative networks there is a longer time for intervention before epidemic/failure spreads. Moreover, we study by computer simulations the sandpile cascade model, a diffusive model of distress propagation (financial contagion). We show that, while assortative networks are more prone to the propagation of epidemic/failures, degree-targeted immunization policies increases their resilience to systemic risk.

Item Type: Article
Uncontrolled Keywords: networks and genealogical trees; nonequilibrium and irreversible thermodynamics; dynamics of social systems
Subjects: NATURAL SCIENCES > Physics
Divisions: Theoretical Physics Division
Projects:
Project titleProject leaderProject codeProject type
Površine i nanostrukture: Teorijski pristupi i numerički proračuni[5180] Radovan Brako098-0352828-2863MZOS
Depositing User: Vinko Zlatić
Date Deposited: 26 May 2015 14:26
Last Modified: 26 May 2015 14:26
URI: http://fulir.irb.hr/id/eprint/1969
DOI: 10.1209/0295-5075/97/68006

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year